MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 03P75-30
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2020, abbott point of care (apoc) was contacted by a customer who reported that there was smoke coming from the battery compartment of i-stat 1 analyzer sn# (b)(4), and there was also a burning smell.There was no additional information at the time of this report.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore, the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Correction (d4) catalog#: change from 03p75-01 to 03p75-30.Udi#: change to (b)(4).The investigation was completed on 07/20/2020.The customer reported analyzer s/n (b)(6) would neither activate nor communicate with the downloader.When the rechargeable battery was re-seated, smoke and a burning smell emanated from the analyzer.Failure analysis confirmed the complaint and the cause was attributed to the failure of the tantalum capacitors c13 and c26 on the main pcb.A rocketware search spanning six months revealed 15 similar incidents.Over the past year, the actual number of incidents caused by reliability-related failures of tantalum capacitors was 87, which is less than the expected 286 obtained by the reliability calculations.Therefore, no corrective/preventive action is required as the threshold has not been tripped and no product deficiency was found.Rather, this was a malfunction, which was attributed to the failure of the tantalum capacitors in the c13 and c26 locations.The customer was using rechargeable battery packs as a power source.There is no reason to believe that a capacitor failure while using rechargeable battery packs is likely to cause or contribute to death or serious injury.
 
Event or Problem Description
Na.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton, nj
MDR Report Key10074987
Report Number2245578-2020-00057
Device Sequence Number16859249
Product Code CGA
UDI-Device Identifier00054749001408
UDI-Public00054749001408
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1